MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE; CATHETER, PERCUTANEOUS
Model Number 5642
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Reduced Blood Flow (4598)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: we had an issue yesterday with a turnpike tip fracturing in the patients diag artery.When it was finally retrieved, it was bound to the wire.Additional information: the above issue occurred during a pci procedure on the (b)(6) 2023, the patient suffered a disruption of the lad & impaired flow to the lad per md's note.To fix this, md needed to stent lad and diagonal.The turnpike was removed in its entirety.The patient's vessels were described as calcified.Post procedure the patient's condition was reported as stable, they were sent to icu, then discharged home from there.
 
Additional Manufacturer Narrative
(b)(4).One-unit of turnpike was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.The distal of the turnpike was observed to be fatigued and separated.The separated tip material was lodged into the shaft of the guidewire.Unit was manufactured at tecate.A dhr review was completed.No nonconformances noted.Case details were reviewed.Customer stated that the turnpike into the patient's diagonal artery.One-unit of turnpike was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.The distal of the turnpike was observed to be fatigued and separated.The separated tip material was lodged into the shaft of the guidewire.The damages are likely to have occurred during use in the procedure when operated against a calcified lesion.Per ifu states the following warning and precaution - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.- do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.- exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Additional information was requested.A response was received.Vessel was calcified.Turnpike was trapped in the lesion.The user successfully removed the turnpike with the separated material bound to the guidewire.No other micro catheter was used.Disrupted flow to the lad was noted by the physician.A stent to the lad and diagonal branch was placed.It is likely due to excessive rotation and torque against a calcified lesion, tip material is likely to have separated.Patient is stable.A manufacturing record review was completed by tecate and no related nonconformances were found.Based on the information, the most likely root cause of the issue is user error.
 
Event or Problem Description
It was reported that: we had an issue yesterday with a turnpike tip fracturing in the patients diag artery.When it was finally retrieved , it was bound to the wire.Additional information: the above issue occurred during a pci procedure on the (b)(6) 2023, the patient suffered a disruption of the lad & impaired flow to the lad per md's note.To fix this, md needed to stent lad and diagonal.The turnpike was removed in its entirety.The patient's vessels were described as calcified.Post procedure the patient's condition was reported as stable, they were sent to icu, then discharged home from there.

Brand Name
TURNPIKE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton MN 19341
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16884404
Report Number2134812-2023-00017
Device Sequence Number6140357
Product Code DQY
UDI-Device Identifier10841156108779
UDI-Public10841156108779
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model Number5642
Device Catalogue Number5642
Device Lot Number73F2200754
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age74 YR
Patient SexFemale
Patient Weight96 KG